... lisinopril, and now I take Glyburide/Metformin two twice a day. I'm also a drinker. I am now experiencing sexual side effect. Please tell me if the meds are causing this problem. do break things down a bit more. I'm willing to do what I need to fix this problem. I am 51 years old male
Thanks for answering my question, however I think I need to give more info. In the pass I've taken?
- 6 Sep 2010 by zack2
- 7 Sep 2010
- diabetes, type 2, glyburide, lisinopril, metformin, side effect
Added 6 Sep 2010:
I'm not over weight, and little under weight for my height of 6'6
It is not the the meds.-
Interactions between your selected drugs
ethanol ↔ metformin
Applies to: Alcohol (contained in alcoholic beverages) (ethanol), glyburide/metformin
GENERALLY AVOID: Ethanol may potentiate the effects of metformin on lactate metabolism.
MANAGEMENT: Patients should be advised to avoid excessive alcohol consumption while taking metformin and to promptly notify their physician if they experience possible signs of lactic acidosis such as malaise, myalgia, respiratory distress, hyperventilation, slow or irregular heartbeat, somnolence, abdominal upset, or other unusual symptoms. Other antihyperglycemic agents may be more appropriate for alcoholic patients.
glyburide ↔ ethanol
Applies to: glyburide/metformin, Alcohol (contained in alcoholic beverages) (ethanol)
GENERALLY AVOID: Alcohol may cause hypoglycemia or hyperglycemia in patients with diabetes. Hypoglycemia most frequently occurs with chronic drinking of large amounts of alcohol; however, it may also occur after binge drinking or moderate drinking, especially when the alcohol is ingested on an empty stomach. The mechanism is inhibition of gluconeogenesis and inhibition of the counterregulatory response to hypoglycemia. Hypoglycemia may last for 8 to 12 hours after ethanol ingestion. Chronic alcohol abuse may cause impaired glucose tolerance and hyperglycemia. Moderate alcohol consumption generally does not affect blood glucose levels in patients with well-controlled diabetes. In addition, a disulfiram-like reaction (flushing, headache, and nausea) has been reported frequently with chlorpropamide and very rarely with other sulfonylureas.
MANAGEMENT: Patients with diabetes should avoid alcohol if they experience flushing, headache, or nausea after alcohol ingestion, if their blood glucose is not well controlled, or if they have hypertriglyceridemia, neuropathy, or pancreatitis. Patients with well-controlled diabetes should limit their intake to one drink daily for women and two drinks daily for men (1 drink = 5 oz. wine, 12 oz. beer, or 1.5 oz. distilled spirits) in addition to their meal plan. The alcohol should be consumed with a meal.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2009 • 1 answer
Diabetes, Type 2 - I have taken metformin on and off and each time I have severe bowel disturbances?
Posted 13 Oct 2009 • 4 answers
Posted 2 Jul 2010 • 1 answer
Posted 14 Aug 2010 • 1 answer
Posted 31 Aug 2014 • 1 answer